The algebraic version of the Birkhoff conjecture is solved completely for billiards with a piecewise C2-smooth boundary on surfaces of constant curvature: Euclidean plane, sphere, and Lobachevsky plane. Namely, we obtain a complete classification of billiards for which the billiard geodesic flow has a nontrivial first integral depending polynomially on the velocity. According to this classification, every polynomially integrable convex bounded planar billiard with C2-smooth boundary is an ellipse. This is a joint result of M. Bialy, A.E. Mironov, and the author. The proof consists of two parts. The first part was given by Bialy and Mironov in their two joint papers, where the result was reduced to an algebraic-geometric problem, which was partially studied there. The second part is the complete solution of the algebraic-geometric problem presented below.
This is a preview of subscription content, access via your institution.
Buy single article
Instant access to the full article PDF.
Price includes VAT (USA)
Tax calculation will be finalised during checkout.
A. M. Abdrakhmanov, Moscow Univ. Mech. Bull. 45 (6), 13–17 (1990).
A. M. Abrdrakhmanov, Moscow Univ. Mech. Bull. 45 (5), 14–16 (1990).
A. Avila, J. De Simoi, and V. Kaloshin, Ann. Math. 184, 527–558 (2016).
M. Bialy and A. Mironov, Adv. Math. 313, 102–126 (2017).
M. Bialy and A. E. Mironov, Geom. Phys. 115, 150–156 (2017).
M. Bialy and A. E. Mironov, Proc. Steklov Inst. Math. 295, 27–32 (2016).
S. V. Bolotin, Moscow Univ. Mech. Bull. 45 (2), 10–13 (1990).
S. V. Bolotin, Math. Notes 51 (2), 117–123 (1992).
V. V. Kozlov and D. V. Treshchev, Billiards. A Genetic Introduction to the Dynamics of Systems with Impacts (Mosk. Gos. Univ., Moscow, 1991); Transl. Math. Monographs 89, Am. Math. Soc., Providence, RI, 1991.
A. Ramani, A. Kalliterakis, B. Grammaticos, and B. Dorizzi, Phys. Lett. A 115 (1–2), 13–17 (1986).
S. Tabachnikov, Pacific J. Math. 235 (1), 101–104 (2008).
A. P. Veselov, Funct. Anal. Appl. 22 (2), 83–93 (1988).
A. P. Veselov, J. Geom. Phys. 7 (1), 81–107 (1990).
V. Kaloshin and A. Sorrentino, Ann. Math. 188 (1), 315–380 (2018).
A. Glutsyuk and E. Shustin, Math. Ann. (to appear). https://doi.org/10.1007/s00208-018-1726-4.
Original Russian Text © A.A. Glutsyuk, 2018, published in Doklady Akademii Nauk, 2018, Vol. 481, No. 6.
About this article
Cite this article
Glutsyuk, A.A. On Two-Dimensional Polynomially Integrable Billiards on Surfaces of Constant Curvature. Dokl. Math. 98, 382–385 (2018). https://doi.org/10.1134/S1064562418050253